Alert archive / Texas / Wind Advisories in 2020
Wind Advisory 1, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this wind advisory at Jan 1, 2020, 2:15 PM CST for 5 counties in Texas. It took effect at Jan 2, 2020, 9:00 AM CST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jan 1, 2020, 2:15 PM CST (20:15 UTC)
- In effect from
- Jan 2, 2020, 9:00 AM CST
- Expired
- Jan 2, 2020, 6:00 PM CST
- In force
- 9 hr
- Issued by
- NWS Midland/Odessa, TX
Counties Brewster County, TX, Culberson County, TX, Jeff Davis County, TX, Presidio County, TX, Reeves County, TX
The radar
The Midland/Odessa radar (KMAF), 221 km from the middle of the area, began a volume at 20:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 8.3 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1780 m above ground
- 0-6 km bulk shear
- 89 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 108 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
084 WWUS74 KMAF 012015 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 215 PM CST Wed Jan 1 2020 NMZ027-TXZ270-271-020815- /O.NEW.KMAF.HW.W.0001.200101T2015Z-200103T0000Z/ Guadalupe Mountains of Eddy County- Guadalupe Mountains Above 7000 Feet- Guadalupe and Delaware Mountains- Including the cities of Queen, Guadalupe Mountains NP, and Pine Springs 115 PM MST Wed Jan 1 2020 ...HIGH WIND WARNING IN EFFECT UNTIL 5 PM MST THURSDAY... * WHAT...West winds 45 to 55 mph with gusts up to 70 mph. * WHERE...Guadalupe and Delaware Mountains. * WHEN...Until 5 PM MST Thursday. * IMPACTS...Severe turbulence near the mountains will be hazardous for low flying light aircraft. High winds could make driving difficult for motorists driving high profile vehicles such as campers, vans, and tractor trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ TXZ277-020815- /O.NEW.KMAF.HW.W.0001.200102T1500Z-200103T0000Z/ Davis Mountains- Including the city of Fort Davis 215 PM CST Wed Jan 1 2020 ...HIGH WIND WARNING IN EFFECT FROM 9 AM TO 6 PM CST THURSDAY... * WHAT...West winds 40 to 50 mph with gusts up to 65 mph expected. * WHERE...Davis Mountains. * WHEN...From 9 AM to 6 PM CST Thursday. * IMPACTS...Severe turbulence near the mountains will be hazardous for low flying light aircraft. High winds could make driving difficult for motorists driving high profile vehicles such as campers, vans, and tractor trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ TXZ272>276-278>280-020815- /O.NEW.KMAF.WI.Y.0001.200102T1500Z-200103T0000Z/ Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Chinati Mountains-Marfa Plateau- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Including the cities of Van Horn, Pecos, Marfa, Alpine, Big Bend NP, Panther Junction, Marathon, and Chisos Basin 215 PM CST Wed Jan 1 2020 ...WIND ADVISORY IN EFFECT FROM 9 AM TO 6 PM CST THURSDAY... * WHAT...West winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Van Horn and Highway 54 Corridor, Reeves County Plains, Marfa Plateau, Davis Mountains Foothills and Chisos Basin, Eastern Culberson and Central Brewster Counties, and Chinati Mountains. * WHEN...From 9 AM to 6 PM CST Thursday. * IMPACTS...Secure lawn furniture, garbage cans or other objects which could be blown about by the wind. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/maf
2 follow-up statements
233 WWUS74 KMAF 020831 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 231 AM CST Thu Jan 2 2020 NMZ027-TXZ270-271-022130- /O.CON.KMAF.HW.W.0001.000000T0000Z-200103T0000Z/ Guadalupe Mountains of Eddy County- Guadalupe Mountains Above 7000 Feet- Guadalupe and Delaware Mountains- Including the cities of Queen, Guadalupe Mountains NP, and Pine Springs 131 AM MST Thu Jan 2 2020 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... * WHAT...West winds 40 to 55 mph with gusts up to 65 mph. * WHERE...Guadalupe and Delaware Mountains. * WHEN...Until 5 PM MST. * IMPACTS...Severe turbulence near the mountains will be hazardous for low flying light aircraft. High winds could make driving difficult for motorists driving high profile vehicles such as campers, vans, and tractor trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ TXZ277-022130- /O.CON.KMAF.HW.W.0001.200102T1500Z-200103T0000Z/ Davis Mountains- Including the city of Fort Davis 231 AM CST Thu Jan 2 2020 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST THIS EVENING... * WHAT...West winds 35 to 50 mph with gusts up to 60 mph expected. * WHERE...Davis Mountains. * WHEN...From 9 AM to 6 PM CST. * IMPACTS...Severe turbulence near the mountains will be hazardous for low flying light aircraft. High winds could make driving difficult for motorists driving high profile vehicles such as campers, vans, and tractor trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ TXZ272>276-278>280-022130- /O.CON.KMAF.WI.Y.0001.200102T1500Z-200103T0000Z/ Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Chinati Mountains-Marfa Plateau- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Including the cities of Van Horn, Pecos, Marfa, Alpine, Big Bend NP, Panther Junction, Marathon, and Chisos Basin 231 AM CST Thu Jan 2 2020 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST THIS EVENING... * WHAT...West winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Van Horn and Highway 54 Corridor, Reeves County Plains, Marfa Plateau, Davis Mountains Foothills and Chisos Basin, Eastern Culberson and Central Brewster Counties, and Chinati Mountains. * WHEN...From 9 AM to 6 PM CST. * IMPACTS...Secure lawn furniture, garbage cans or other objects which could be blown about by the wind. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/maf
018 WWUS74 KMAF 021958 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 158 PM CST Thu Jan 2 2020 NMZ027-TXZ270-271-277-030000- /O.CON.KMAF.HW.W.0001.000000T0000Z-200103T0000Z/ Guadalupe Mountains of Eddy County- Guadalupe Mountains Above 7000 Feet- Guadalupe and Delaware Mountains-Davis Mountains- Including the cities of Queen, Guadalupe Mountains NP, Pine Springs, and Fort Davis 158 PM CST Thu Jan 2 2020 /1258 PM MST Thu Jan 2 2020/ ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS EVENING... * WHAT...West winds 35 to 45 mph with gusts up to 65 mph. * WHERE...Guadalupe and Delaware Mountains. * WHEN...Until 5 PM MST. * IMPACTS...Severe turbulence near the mountains will be hazardous for low flying light aircraft. High winds could make driving difficult for motorists driving high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution if you must drive. && $$ TXZ272>276-278>280-030000- /O.CON.KMAF.WI.Y.0001.000000T0000Z-200103T0000Z/ Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Chinati Mountains-Marfa Plateau- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Including the cities of Van Horn, Pecos, Marfa, Alpine, Big Bend NP, Panther Junction, Marathon, and Chisos Basin 158 PM CST Thu Jan 2 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...West winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Van Horn and Highway 54 Corridor, Reeves County Plains, Marfa Plateau, Davis Mountains Foothills and Chisos Basin, Eastern Culberson and Central Brewster Counties, and Chinati Mountains. * WHEN...Through 6 PM CST. * IMPACTS...Secure lawn furniture, garbage cans or other objects which could be blown about by the wind. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. && $$ For more information from the National Weather Service visit https://weather.gov/maf
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this wind advisory went out at Jan 1, 11:21 AM CST, 2 hours 54 minutes earlier.
Area forecast discussion, Jan 1, 11:21 AM CST, 2 hours 54 minutes before
Area Forecast Discussion National Weather Service Midland/Odessa TX 1121 AM CST Wed Jan 1 2020 .DISCUSSION... Please see the 18z aviation discussion below. && .AVIATION... VFR conditions will prevail through the period. High level cloud cover will persist across all TX terminals through sunset. Winds will increase overnight above 12kts at KCNM in response to next system moving across NM. SCT to BKN ceilings b/w 10-12k ft will move over southeast NM terminals tonight, from the northwest. && PREV DISCUSSION... /issued 323 AM CST Wed Jan 1 2020/ DISCUSSION... Enjoy a beautiful New Year's Day with mostly sunny skies and highs generally in the 60s areawide. A deep upper low over the Baja of Mexico will slowly move east the next several days bringing our next cold front on Thursday. An upper jet associated with this trough but will move east allowing only a brief period of time for stronger winds aloft to mix into the Davis and Guadalupe Mountains, therefore a wind warning is not anticipated at this time. Temperatures will drop to near normal behind the front on Thursday, then a quick transition to westerly flow will help temperatures rebound back above normal for the weekend. The next strong cold front arrives Monday dropping temps back below normal. No significant rainfall is expected the next seven days. Hennig && .PRELIMINARY POINT TEMPS/POPS... Big Spring 42 59 35 55 / 0 0 10 10 Carlsbad 40 55 31 52 / 10 10 10 0 Dryden 43 66 39 61 / 0 0 0 0 Fort Stockton 43 59 36 54 / 0 0 10 10 Guadalupe Pass 34 44 28 43 / 0 10 10 0 Hobbs 37 53 31 51 / 0 10 10 10 Marfa 30 51 24 49 / 0 10 0 0 Midland Intl Airport 42 59 35 54 / 0 10 10 10 Odessa 42 58 35 54 / 0 10 10 10 Wink 39 59 32 55 / 0 10 10 10 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...None. TX...None. && 87/29
Hazardous weather outlook, Jan 1, 2:38 AM CST, 11 hours 37 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 238 AM CST Wed Jan 1 2020 NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082- 270>282-020845- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler- Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell- Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Presidio Valley-Lower Brewster County- 238 AM CST Wed Jan 1 2020 /138 AM MST Wed Jan 1 2020/ This Hazardous Weather Outlook is for portions of southeast New Mexico, southwest Texas, and western Texas. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... https://weather.gov/midland
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 1, 2:15 PM CST | High Wind Warning | MAF | Brewster, Culberson, Jeff Davis, Presidio | 28 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.